Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 161, NWS Omaha, NE

June 20, 2011Harrison County, Iowa

NWS Omaha, NE issued this severe thunderstorm warning at Jun 20, 2011, 2:59 AM CDT for Harrison County, Iowa. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 2:59 AM CDT (07:59 UTC)
Expired
Jun 20, 2011, 3:45 AM CDT
In force
46 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Harrison County, IA

The radar

The Omaha radar (KOAX), 66 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 3:08 AM CDTHAIL 1.5S Logan, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 9:49 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2452 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

750 
WUUS53 KOAX 200759
SVROAX
IAC085-200845-
/O.NEW.KOAX.SV.W.0161.110620T0759Z-110620T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
259 AM CDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN SOUTHWEST IOWA...

* UNTIL 345 AM CDT

* AT 257 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS OF AROUND 60 MPH OR HIGHER.  THIS STORM WAS LOCATED
  NEAR MISSOURI VALLEY...OR 24 MILES NORTH OF OMAHA...AND MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LOGAN...PERSIA...MAGNOLIA AND WOODBINE.

THE WARNED AREA INCLUDES INTERSTATE 29 IN IOWA BETWEEN MILE MARKERS
74 AND 82.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4151 9550 4151 9599 4166 9603 4187 9556
      4160 9556 4160 9555
TIME...MOT...LOC 0759Z 247DEG 30KT 4161 9589
WIND...HAIL 60MPH 1.00IN

$$

FOBERT
2 follow-up statements
363 
WWUS53 KOAX 200812
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
312 AM CDT MON JUN 20 2011

IAC085-200845-
/O.CON.KOAX.SV.W.0161.000000T0000Z-110620T0845Z/
HARRISON IA-
312 AM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARRISON
COUNTY UNTIL 345 AM CDT...

AT 306 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING PING PONG BALL SIZE HAIL.  THIS STORM WAS
LOCATED NEAR LOGAN...OR 27 MILES NORTH OF OMAHA...MOVING NORTHEAST AT
30 MPH.

LOCATIONS IMPACTED INCLUDE...
  PERSIA AND WOODBINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.

THE MAIN THREAT IS HAIL ONE INCH IN DIAMETER OR LARGER. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME
OR BUSINESS. SEVERE THUNDERSTORMS CAN ALSO PRODUCE DAMAGING WINDS IN
EXCESS OF 60 MILES PER HOUR...DEADLY LIGHTNING AND VERY HEAVY RAIN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4151 9550 4151 9599 4166 9603 4187 9556
      4160 9556 4160 9555
TIME...MOT...LOC 0811Z 247DEG 30KT 4165 9577
WIND...HAIL <50MPH 1.50IN

$$

FOBERT
359 
WWUS53 KOAX 200836
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
336 AM CDT MON JUN 20 2011

IAC085-200846-
/O.EXP.KOAX.SV.W.0161.000000T0000Z-110620T0845Z/
HARRISON IA-
336 AM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR HARRISON COUNTY WILL EXPIRE AT
345 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH OTHER THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 4 AM CDT.

LAT...LON 4151 9550 4151 9599 4166 9603 4187 9556
      4160 9556 4160 9555
TIME...MOT...LOC 0836Z 247DEG 30KT 4173 9551

$$

FOBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:58 AM CDT, 1 minute earlier.

Area forecast discussion, Jun 20, 2:58 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
258 AM CDT MON JUN 20 2011

.DISCUSSION...

MAIN CONCERN IS THE SHORT TERM SEVERE WEATHER THREAT.

THE MAIN UPPER LEVEL SYSTEM PER WATER VAPOR IMAGERY AS OF 07Z WAS
LOCATED OVER SRN CO/NRN NM. THIS IS EXPECTED TO TRACK TO THE
NORTHEAST INTO THE CENTRAL PLAINS TODAY. AHEAD OF THIS
SYSTEM...STRONG WARM AIR ADVECTION INTERACTING WITH SIGNIFICANT
MOISTURE NEAR THE 850 MB WARM FRONT WAS PRODUCING A BROAD ZONE OF
WARM AIR ADVECTION THUNDERSTORMS OVER NEB/IA PER RADAR MOSAIC.
THESE THUNDERSTORMS ARE GENERALLY EXPECTED TO CONTINUE TO TRACK TO
THE EAST AND NORTHEAST THROUGH THE REST OF THE MORNING AND ARE
LIKELY TO BE MAINLY OUT OF THE FORECAST AREA BY 12Z.
OTHERWISE...SURFACE WARM FRONT /CURRENTLY OVER KANSAS/ IS EXPECTED
TO TRACK INTO ERN NEB/WRN IA TODAY AS THE SURFACE LOW DEEPENS AND
MOVES INTO SOUTH CENTRAL NEB. WITH SIGNIFICANT MOISTURE ALREADY IN
PLACE...AND STEEP MID LEVEL LAPSE RATES PROJECTED TO BE OVER THE
AREA TODAY...THE ATMOSPHERE IS EXPECTED TO BECOME EXTREMELY
UNSTABLE WITH MLCAPE VALUES OF 4000-5000 J/KG. AT THE SAME
TIME...MID LEVEL SPEED MAX OF 50-60 KT WILL EMERGE INTO THE WARM
SECTOR. THIS SHOULD CREATE EFFECTIVE SHEAR OF 40-50 KT TODAY
ACROSS THE FA. THIS WILL SET THE STAGE FOR ANOTHER ROUND OF
POTENTIALLY SIGNIFICANT SEVERE WEATHER.

THUNDERSTORMS ARE INITIALLY EXPECTED TO DEVELOP JUST TO THE
NORTHEAST OF THE SURFACE LOW OVER SOUTH CENTRAL NEB BY MID-LATE
AFTERNOON AS THE CAP IS BREACHED. THUNDERSTORMS WILL THEN EXPAND
IN COVERAGE TO THE NORTHEAST...AND ALSO DEVELOP SOUTH ALONG THE
ADVANCING PAC FRONT/DRYLINE THROUGH THE EVENING. HODOGRAPHS
INDICATE DECENT LOW LEVEL TURNING AND SPEED TO THE NORTHEAST OF THE
SURFACE LOW BY LATE AFTERNOON FOR A TORNADO THREAT. HODOGRAPHS ARE
NOT IDEAL FOR A TORNADO OUTBREAK GIVEN THE BACKED UPPER LEVEL
SHEAR WITH THE JET SEGMENT...BUT A COUPLE OF
TORNADOES...ESPECIALLY TOWARD EVENING OVER EAST CENTRAL AND
SOUTHEAST NEBRASKA TRANSITIONING TO WESTERN IOWA SEEM LIKELY IN
SUSTAINED SUPERCELLS. IT APPEARS THE MOST FAVORABLE ORIENTATION
AND SHEAR FOR DESCRETE ACTIVITY IS OVER SOUTH-CENTRAL NEB INTO
EAST-CENTRAL NEB. ALSO...GIVEN THE MID LEVEL LAPSE RATES OF 8-8.5
C/KM...SOME VERY LARGE HAIL WILL ALSO BE LIKELY. AS FAR AS
RAINFALL...WE FEEL GIVEN THE MID LEVEL SPEED MAX THAT STORMS WILL
BE MOVING AT A PRETTY DECENT CLIP AND HEAVY RAIN WILL BE LESS OF A
THREAT...BUT THIS OF COURSE HAVE TO BE WATCHED CLOSELY. WILL HAVE
LIKELY POPS CONTINUE THROUGH THE EVENING BEFORE THE THUNDERSTORMS
EXIT THE AREA AFTER 06Z.

THE UPPER LEVEL LOW IS THEN EXPECTED TO CLOSE OFF OVER PARTS OF
NEB ON MON NIGHT INTO TUE AND SLOWLY MOVE TO THE EAST. GIVEN SOME
SUNSHINE ON TUE AND THE VERY COLD MID LEVEL TEMPERATURES...WE MAY
SEE ISOLATED HEATING OF THE DAY TYPE THUNDERSTORMS SPRING
UP...ESPECIALLY OVER WESTERN IOWA WITH SOME SMALL HAIL POSSIBLE.
OTHERWISE SHOWERS ARE EXPECTED TO CONTINUE THROUGH TUE NIGHT AND
WED AS THE UPPER LOW REMAINS IN THE AREA. GOING TEMPERATURES
SEEMED ON TRACK WITH FEW CHANGES MADE THERE. DRIER WEATHER LOOKS
TO MOVE STARTING ON THURSDAY.

&&

.AVIATION...

MVFR CIGS ARE LIKELY AT OMA/OFK THROUGH THE MORNING HOURS BEFORE
CEILINGS LIFT. CONVECTION WILL ALSO STILL BE POSSIBLE THROUGH 14Z
AT OFK/OMA ASSOCIATED WITH THE CURRENT SCATTERED THUNDERSTORM
ACTIVITY. AHEAD OF THE DEEPENING SURFACE LOW TODAY...WE SHOULD SEE
GUSTY SOUTHEAST WINDS INTO THE AFTERNOON. WILL LIKELY SEE
CONVECTION DEVELOP AND MOVE THROUGH ALL 3 TAF SITES BY EVENING AND
HAVE INCLUDED A TEMPO GROUND FOR THE MOST LIKELY TIME.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

BOUSTEAD
Hazardous weather outlook, Jun 19, 5:40 PM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
540 PM CDT SUN JUN 19 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-201100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
540 PM CDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND
PARTS OF SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND MONDAY

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS MOST OF
THE AREA. THE MAIN THREAT FROM THUNDERSTORMS WILL BE DAMAGING WINDS
AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY
FOR PARTS OF SOUTHEAST NEBRASKA PRIOR TO 11 PM. THE SEVERE WEATHER
RISK WILL CONTINUE OVERNIGHT.

A MOIST AND UNSTABLE AIRMASS HA LIFTED NORTHWARD INTO SOUTHEAST
NEBRASKA LATE SUNDAY...NORTH OF A WARM FRONT. STORMS MAY DEVELOP
NEAR THE WARM FRONT THIS EVENING...BUT THERE IS A STRONG CAP WHICH
WILL TEND TO INHIBIT DEVELOPMENT. IF STORMS CAN BREAK THE CAP...
THEY WILL BE CAPABLE OF PRODUCING PRODUCING VERY LARGE HAIL AND
POSSIBLY TORNADOES.

OTHER THUNDERSTORMS ACROSS PARTS OF WESTERN AND NORTH CENTRAL
NEBRASKA WILL DEVELOP EASTWARD TONIGHT. THESE STORMS ARE EXPECTED
TO MOVE INTO EASTERN NEBRASKA LATER THIS EVENING AND THROUGH THE
OVERNIGHT HOURS. THESE STORMS ARE ALSO LIKELY TO BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS. THE SEVERE WEATHER THREAT SHOULD
GENERALLY END LATE TONIGHT AS THE STORMS MOVE OUT OF THE AREA.

A MODERATE RISK OF SEVERE STORMS WILL CONTINUE ON MONDAY AS A
COMPLEX LOW PRESSURE SYSTEM AND UPPER LEVEL DISTURBANCE MOVE
OUT INTO THE CENTRAL PLAINS. SIGNIFICANT SEVERE WEATHER APPEARS
POSSIBLE WITH THIS SYSTEM.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER
RESULTING IN NUMEROUS ROADS REMAINING CLOSED NEAR THE RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

SEVERE STORMS COULD LINGER INTO MONDAY NIGHT. THERE IS ALSO A CHANCE
OF THUNDERSTORMS TUESDAY BUT THESE ARE NOT EXPECTED TO BE SEVERE.

THE NEXT CHANCE OF THUNDERSTORMS IS FROM THURSDAY NIGHT INTO SUNDAY.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER
THROUGH THE REMAINDER OF THE SUMMER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS PARTS OF THE
AREA...MAINLY SOUTHEAST NEBRASKA. SPOTTERS MAY BE NEEDED ON MONDAY
AS WELL...IN THE AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 20, 12:19 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1219 AM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 AM     HAIL             ITHACA                  41.16N 96.54W
06/20/2011  E2.00 INCH       SAUNDERS           NE   LAW ENFORCEMENT

            REPORTS OF SKY LIGHTS BEING BROKE OUT ALSO.

&&

JB
Local storm report, Jun 20, 1:48 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
148 AM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 AM     HAIL             OMAHA                   41.26N 96.01W
06/20/2011  E0.75 INCH       DOUGLAS            NE   NWS EMPLOYEE

            1 MILE NORTHWEST OF BOYS TOWN.

&&

JB
Special weather statement, Jun 20, 1:49 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
149 AM CDT MON JUN 20 2011

NEZ045-052-200715-
DOUGLAS NE-WASHINGTON NE-
149 AM CDT MON JUN 20 2011

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN WASHINGTON AND DOUGLAS
COUNTIES UNTIL 215 AM CDT...

AT 146 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MILLARD...OR 7 MILES WEST OF OMAHA...
MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OMAHA...
  FORT CALHOUN...
  BENNINGTON...
  WASHINGTON...
  DESOTO BEND NATIONAL WILDLIFE REFUGE...

MILLER
Local storm report, Jun 20, 1:57 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
157 AM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 AM     HAIL             3 W PACIFIC JUNCTION    41.02N 95.86W
06/20/2011  E0.75 INCH       MILLS              IA   TRAINED SPOTTER

&&

JB
Special weather statement, Jun 20, 1:58 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
158 AM CDT MON JUN 20 2011

IAZ069-079-200730-
MILLS IA-POTTAWATTAMIE IA-
158 AM CDT MON JUN 20 2011

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN MILLS AND SOUTHERN
POTTAWATTAMIE COUNTIES UNTIL 230 AM CDT...

AT 155 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PACIFIC JUNCTION...OR 17 MILES SOUTHEAST
OF OMAHA...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  COUNCIL BLUFFS...
  TREYNOR...
  LAKE MANAWA STATE PARK...
  SILVER CITY...
  MCCLELLAND...

THIS STORM MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

MILLER
Local storm report, Jun 20, 2:43 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
243 AM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     HAIL             BELLWOOD                41.34N 97.24W
06/20/2011  E1.75 INCH       BUTLER             NE   FIRE DEPT/RESCUE

            STILL A FEW STONES FALLING AT 241 AM.

0230 AM     TSTM WND GST     BELLWOOD                41.34N 97.24W
06/20/2011  E60 MPH          BUTLER             NE   FIRE DEPT/RESCUE

            ESTIMATED WIND GUSTS UP TO 60 MPH.

&&

BMAYES

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 9:16 PM CDTSevere Thunderstorm WarningOAXFremont, Page44 min
Jun 19, 9:40 PM CDTTornado WarningOAXFremont, Page35 min
Jun 19, 9:56 PM CDTSevere Thunderstorm WarningOAXFremont, Mills, Page49 min
Jun 19, 10:12 PM CDTTornado WarningOAXFremont, Page48 min
Jun 19, 10:39 PM CDTSevere Thunderstorm WarningOAXFremont, Mills, Page51 min
Jun 19, 10:47 PM CDTFlash Flood WarningOAXFremont, Page6 hr
Jun 19, 11:31 PM CDTSevere Thunderstorm WarningOAXFremont, Mills, Montgomery, Page44 min
Jun 20, 1:33 AM CDTSevere Thunderstorm WarningOAXMonona42 min
Jun 20, 1:52 AM CDTSevere Thunderstorm WarningOAXHarrison38 min
Jun 20, 2:49 AM CDTSevere Thunderstorm WarningOAXPottawattamie, Shelby41 min
Jun 20, 3:27 AM CDTSevere Thunderstorm WarningOAXHarrison, Shelby48 min
Jun 20, 3:31 PM CDTFlash Flood WatchOAXFremont, Harrison, Mills, Monona, Montgomery, Page and 2 more7 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.